FORUMS

Connect with people who understand what you are going through, seek advice and surround yourself with support. We're free, anonymous, and professionally moderated 24/7.

  • 47,612Members
  • 1,358,869Posts
  • 1,400,000Visitors
Social space

Support needed, support given ~ no religon or politics please...

Support needed, support given ~ no religon or politics please...

Hi all....

I reduced my antipsychotic dose on Monday night. My psychiatrist said I could when I saw her late last month. I waited a week & a bit as finances were extra stressful.... I had extra of my benzodiazpine last night. My psychiatrist approved an increase of the dose of benzodiazpine, but I haven't needed much extra yet. I slept half of today (unusual for me lately) & then my partner got me out of the cabin & to a cafe. So far I just feel slightly more anxious & a feeling of detachment. I asked my partner how I seemed & he said "despondent". Last year I reduced the antipsychotic dose twice: the first time I remember an increase in paranoia & anxiety plus irritability. The 2nd time I was extremely anxious & irritable. That happened in the first half of the year. In the 2nd half I was hospitalised twice for a total of 2 months. I had some psychotic symptoms (I did even on maximum dose), but the main issue was the antidepressant I had been taking since 2012 started to give me more frequent & disturbing vivid nightmares, which were often ptsd related. It is a common listed side effect of that medication to get vivid dreams. Therefore, I withdrew of that & tried the newest antidepressant on the market, but experienced persistent nausea. That meant that I had then tried all the newer generation antidepressants - some more than once. I tried a tricyclic, one of the newer generation again & a maoi. I decided to try a mood stabiliser I had been on before on a low dose. Now I am just on the mood stabiliser ~ no antidepressant. The dose is the typical dose for depression. It took about 4.5 months to feel like it was helping or "working" ~ although it may have been placebo effect, time & yoga practice that actually helped. Anyhow, I am back on track now to be able to reduce my medications. I found the psychiatrist who is helping me by googling "holistic psychiatrist" ~ my partner rang the practice & the receptionist suggested my doctor instead of the one I found online. From the beginning I made it clear that I wanted to reduce my medications. She has been mostly supportive, but at times has tried to increase dosages & wanted me to have ect. I have had to be assertive & determined ~ a hard ask at times when I have been extremely suicidal. I have read research that found long term use of antidepressants increases episodes of depression & long term use of antipsychotics increases episodes of psychosis. Also lots of research on benzodiazpines causing anxiety & depression plus addiction. The research is convincing & I'm tired of the side effects. I have now found a psychologist who specialises in cbt for psychosis. I feel if I can get through these difficult withdrawals I will be able to manage my mental illnesses & live more fully. My partner & even my psychiatrist have said I am more alive now.

This is my journey ~ I'm not trying to convince others to go off their medication... I just want support & people to know I'm not doing it because I am okay, but doing it to become more okay ~ if that makes sense...

Please talk about anything in here. I just need a thread without religon, which is triggering to me.

Namaste,

Anna

353 replies

11 - 20 of 353

In response to: Support needed, support given ~ no religon or politics please...

Re: Support needed, support given ~ no religon or politics please...

Oh i forgot Anna,

you say you both have broken laptops? many people have the same problems, being involvedd in IT i recommend to mums friends to get a tablet, they are able to handle more rough treatment, they have longer battery life, and are much easier to use. i bought one about a month ago, a Pendopad, you can buy them for $100 at the post office and a keyboard for $15 at target.

It may be a cheaper alternative to a laptop if $$$ are tight. you don't need a physical keyboard it has a touch screen so you can type on the keyboard built in. i just like a physical keyboard, because that is what i am used to.

I hope this helps you, it is tough talking on a phone. if you want more info let me know 🙂

Namaste

Jacques

In response to: Re: Support needed, support given ~ no religon or politics please...

Re: Support needed, support given ~ no religon or politics please...

It is great you got to yoga anyway. @Former-Member

Sometimes we have to push on over our feelings ... and sometimes to listen to our feelings ... I am not always good at telling when to do which. Mostly I push on ... its a mum thing ... I have to be really bad to stop.

Take care ... one step at a time

Apple

In response to: Re: Support needed, support given ~ no religon or politics please...

Re: Support needed, support given ~ no religon or politics please...

Hi All,

I thought I better address this, as it occured to me that there might be some confusion about mentioning medications.

As most of you who have contributed to this thread already know, we don't allow the mention of the specifics of medication so that information on here is not used as medical advice.

The reason why @Former-Member's initial post was permitted to go up is because it names the families of medications, rather than the name of a specific medication.

I just wanted to put this out just in case anyone was wondering.

Now, who's for Friday Feast?!

In response to: Support needed, support given ~ no religon or politics please...

Re: Support needed, support given ~ no religon or politics please...

Thank you @Jacques & @Appleblossom... I've had a really bad day. @CherryBomb - were people complaining?? Feeling paranoid...

In response to: Re: Support needed, support given ~ no religon or politics please...

Re: Support needed, support given ~ no religon or politics please...

Hi @Former-Member,

No, no. No one complained. It was more me getting worried about consistency. It's created confusion in the past so just want to mention it and get it out to help avoid any confusion.

In response to: Re: Support needed, support given ~ no religon or politics please...

Re: Support needed, support given ~ no religon or politics please...

Thanks @CherryBomb

I wondered about the meds, and then realised why it was ok.

Mostly I was impressed by @Former-Member and her decision to reduce them.

I wish we could go for walks in the bush where you live and just chat ... but I sometimes need lessons in keeping things light ...

Hope your visit to comedian was pleasant and fun.

In response to: Support needed, support given ~ no religon or politics please...

Re: Support needed, support given ~ no religon or politics please...

Thanks @CherryBomb....

I didn't get a notification re a reply... I was worrying whether to continue seeking support or not...

I realised I reduced the dose three times last year, not two. This time the withdrawals seem to be manifesting themselves in depression. I am sleeping a lot, because I just don't want to be awake...

I enjoyed Carl Barron last night!! I laughed heaps! It was a good distraction & a rare chance to go out at night (& even wear heals).... My only complaint was the alcohol jokes.

I am wondering what the point is & who really cares... Depressive thoughts.

I woke up early this morning with a headache. Next time I woke up I had an extremely sharp pain in my throat. I took nurofen, but I thought I must be getting the flu ~ so didn't go to yoga. I spent the day in bed ~ still feel a bit off physically, but mainly I just didn't/dont want to be here today... I'm safe though...

Hopefully, I don't have the flu & can go to yoga tomorrow...

How are you @Jacques? You seem to be struggling at the moment to...

Namaste,

A

In response to: Support needed, support given ~ no religon or politics please...

Re: Support needed, support given ~ no religon or politics please...

Sorry you're having a bad time @Former-Member - hope you don't get sick - I get all sorts of physical symptoms from meds - one that made me have a stuffy nose that drove me crazy... Hope that things level our as the meds withdrawal eases.
Here listening. Hoping @Jacques is ok .
I'm struggling to keep up with my life - feeling worn out completely and really low with no motivation or desire to try to keep up. Sigh!
Lj

In response to: Re: Support needed, support given ~ no religon or politics please...

Re: Support needed, support given ~ no religon or politics please...

Hi Ladies,

It is so nice to see my friends @Former-Member & @Former-Member, yes i am struggling, but i am safe, it has been a trying day for me, but i am ok now.

I am so glad @Former-Member you enjoyed yourself and dressed up, i am sure it is nice to do girly things once in a while 🙂 yes the medication and withdrawels can be so bad, i still get nausia, dizzyness, UTI's and shaking from my medication even though i have been on it for 5 years.

I hope @Former-Member you manage to have a good night, just try to distract, breath and focus on the moment.

@Former-Member, i am so proud of you, it must be so hard to jugle work and children, you are an amazing person, my thoughts are always with you.

try to enjoy this weekend. hugs to you both, Namaste

Jacques

In response to: Support needed, support given ~ no religon or politics please...

Re: Support needed, support given ~ no religon or politics please...

Thank you @Former-Member & @Jacques...

The antipsychotic makes me shake, excessive thirst, overactive bladder, dystopia etc.

My phone needs to be charged, so I will reply properly tomorrow. Got a movie on need to chill. I am safe.

Namaste

A
11 - 20 of 353